California, 2006

Heavy Rain in California, August 6, 2006

August 6, 2006 · NWS STO · 1 event in 1 county or zone

01 inches of rain fell at the airport. This breaks the old daily record of a trace set in 1945.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

A late night shower produced a rare rainfall event for early August in Red Bluff when 0.01 inches of rain fell at the airport. This breaks the old daily record of a trace set in 1945.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Aug 6, 8:15 PM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 6, 8:15 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
915 PM PDT SUN AUG 6 2006

.DISCUSSION UPDATE...
SCT TSRA HAS MOVED OUT OF THE CWA AND SHUD BE DONE FOR THE NIGHT
THOUGH SOME POP UPS ARE POSSIBLE AS THE LOW CONTINUES TO SPIN
ONSHORE.  FORECAST LUKS ON TRACK SO NO NOTABLE CHGS.

.EARLIER AFTERNOON DISCUSSION...
THE UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO SPIN OFF THE
CENTRAL CALIFORNIA COAST. WATER VAPOR SATELLITE IMAGERY PLACES IT
NEAR 35N 126W AND IT HAS NUDGED CLOSER TO THE COAST DURING THE PAST
6 HOURS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SHORT WAVE THAT
MOVED ACROSS NORTHERN CALIFORNIA THIS MORNING HAVE MOVED NORTHWEST
TO THE CRESCENT CITY-ARCATA AREA. SHOWERS AND THUNDERSTORMS HAVE
FORMED DURING THE PAST 2 HOURS IN THE NORTHEAST PLATEAU BUT HAVE
REMAINED EAST OF THE FORECAST AREA. THE GFS SHOWS A VORTICITY MAX
OVER THE SOUTHERN CASCADES AT 18Z WHICH MOVES NORTH INTO OREGON BY
00Z AND REFORMS OVER THE NORTHERN PLATEAU BY 06Z. WITH THIS SCENARIO
THUNDERSTORMS COULD WEAKEN LATER THIS AFTERNOON AND REDEVELOP THIS
EVENING. ALTHOUGH THE LOWER LEVELS OF THE ATMOSPHERE REMAIN DRY WITH
A SOUTH TO SOUTHEAST FLOW...PWS REMAIN FAIRLY HIGH...AROUND 0.75
INCH OVER MUCH OF THE AREA. THE 10 TO 20 MPH ONSHORE BREEZE THIS
AFTERNOON IS CONFINED TO THE DELTA AND AREAS OF THE SURROUNDING
INLAND VALLEYS. THE ONSHORE GRADIENT CONTINUES TO INCREASE AND IS
CURRENTLY AROUND 3 MB WITH A 2 MB UPVALLEY GRADIENT SAC-RDD WHICH
WILL HELP DRAW COOLER AIR NORTHWARD THIS EVENING.

THE UPPER LOW IS FORECAST TO WEAKEN AS IT MOVES INLAND LATE TONIGHT
AND MONDAY. THE NAM STILL HAS A SLIGHTLY MORE WESTERLY TRACK THAN
THE GFS. BOTH MODELS SPREAD PRECIPITATION OVER THE NORTHERN
MOUNTAINS...IN ADDITION THE NAM HOLDS SOME SHOWERS ALONG THE COASTAL
RANGE THROUGH MONDAY NIGHT. LITTLE CHANGE IN TEMPERATURE ON MONDAY
AS THE TROUGH MOVES ON SHORE WITH GRADUALLY WARMER TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK.
&&

.AVIATION...

SCT SHRA AND TSRA OVR THE SRN CASCADES WILL TAPER TO ISOLD SHRA AND
TSRA AFTER MIDNIGHT BUT WILL RE-FORM MONDAY AFTN IN SAME AREA. GUSTY
DELTA WINDS AS FAR INLAND AS SMF AND SCK WILL CONTINUE AND PATCHES
OF MVFR CIGS WILL FORM ALG THE COAST OVERNIGHT. OTRW VFR ACRS REGION.
&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Aug 6, 6:00 AM PST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SUN AUG 6 2006

CAZ013>019-063-064-066>069-071400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING
HOURS...OVER THE SIERRA NEVADA...SHASTA COUNTY MOUNTAINS AND
PORTIONS OF THE COASTAL RANGE. MAXIMUM TEMPERATURES WILL BE COOLER
THAN NORMAL.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE A
CONTINUED CHANCE OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS OVER THE INTERIOR MOUNTAINS ON MONDAY. MAXIMUM
TEMPERATURES WILL BE COOLER THAN NORMAL ON MONDAY. A MODERATE
WARMING TREND IS EXPECTED DURING THE WEEK WITH NEAR NORMAL
TEMPERATURES.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Tehama

When
August 6, 10:00 PM PST to 11:00 PM PST
Where
Tehama County, Red Bluff Muni Arpt
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.126, -122.234 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532804.